Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 264, NWS Norman, OK

June 5, 2005Kiowa County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 5, 2005, 5:07 PM CDT for Kiowa County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 5, 2005, 5:07 PM CDT (22:07 UTC)
Expired
Jun 5, 2005, 5:45 PM CDT
In force
38 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Kiowa County, OK

The radar

The Altus AFB radar (KFDR), 62 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 4:45 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 10.1 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2005-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2005-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1917 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-75 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:52 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 5, 2:52 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
252 PM CDT SUN JUN 5 2005

.DISCUSSION...
CLOUDS HAVE PREVENTED SUFFICIENT HEATING FOR DEEP CONVECTION TO
INITIATE - SO FAR. 12Z OUN SOUNDING WAS CONTAMINATED BY DEVELOPING
STORMS AND THUS IS UNREPRESENTATIVE OF EXISTING ENVIRONMENT.
LATEST MESOANALYSIS OA FIELDS INDICATE SBCAPE IN 3000-4000 RANGE
SE OF SFC FRONT THAT HAS BEGUN TO RETREAT TOWARD NW OK. STILL
ANTICIPATE STORM INITIATION BEFORE 00Z...PERHAPS AIDED BY
DIFFERENTIAL HEATING. DYNAMIC FORCING AT BOTH LOW LEVELS AND ALOFT
WILL BE CONSIDERABLY WEAKER THIS AFTERNOON AND EVENING...AS WILL
LOW-LEVEL SHEAR. BUT DEEP LAYER SHEAR OF 35-45 KT ACROSS AREA WILL
SUPPORT STRONG/SEVERE T-STORMS THAT MAY PRODUCE SOME BIG HAIL AND
DAMAGING WINDS GIVEN THE AVAILABLE CAPE. TORNADO POTENTIAL
CONSIDERABLY LOWER TODAY...BUT STILL NONZERO AS CONDITIONS WILL
SUPPORT A FEW SUPERCELLS. STORMS MAY LAST WELL INTO THE EVENING AS
INSTABILITY PERSISTS...AND COULD RE-IGNITE AFTER DARK NEAR OR JUST
N OF THE SFC FRONT AS INCREASING LLJ ENHANCES ISENTROPIC LIFT.

WITH CONVECTION EXPECTED TO BE LESS ORGANIZED TONIGHT...CHANCES OF
ANY RESIDUAL FOCUSING MECHANISMS ON MONDAY - OUTFLOW BOUNDARIES...
DIFFERENTIAL HEATING VIA LINGERING CLOUDS ETC - WILL BE LESS. THUS
EXPECT A MORE HOMOGENEOUS AIRMASS AND LOWER STORM CHANCES ON
MONDAY AND WILL LEAVE OUT MENTION OF PRECIP. SAME REASONING MAY
APPLY THROUGH MIDWEEK...BUT LATEST ETA IS MORE AGGRESSIVE WITH THE
UPPER SYSTEM LIFTING INTO THE N PLAINS AND DRIVES A FRONT INTO THE
AREA ON WED. LOW POPS THEREFORE ARE INCLUDED FOR WED.

MED-RANGE MODELS CONTINUE TO INDICATE UNSEASONABLY STRONG HEIGHT
FALLS INTO THE SW STATES LATER IN THE WEEK. IT WILL BECOME MORE
DIFFICULT WITH TIME TO BRING ANY STRONG SYSTEMS OUT INTO THE
PLAINS THIS FAR S...BUT THERE IS GENERAL AGREEMENT THAT SOMETHING
WILL DO SO TOWARD NEXT WEEKEND. BEST ESTIMATE OF TIMING IS AROUND
FRI-SAT AT THIS TIME...THUS POPS HAVE BEEN RAISED TO CHANCE DURING
THIS PERIOD ACROSS W AND N PARTS OF THE CWA. LOWER CHANCES ARE
EXTENDED INTO SUN AS THERE ARE SOME INDICATIONS THAT LOWER HEIGHTS
MAY REMAIN OVER THE SW. IF NOT...STRENGTHENING WNW FLOW ALOFT INTO
THE CENTRAL/N ROCKIES COULD PUT US BACK INTO A NOCTURNAL MCS
PATTERN SIMILAR TO WHAT WE HAD A WEEK OR TWO AGO.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  69  89  71  90 /  30  10  10  10
HOBART OK         69  91  71  93 /  30  10  10  10
WICHITA FALLS TX  70  91  71  93 /  30  10  10  10
GAGE OK           66  92  67  94 /  10  10  10  10
PONCA CITY OK     68  90  72  90 /  30  10  10  10
DURANT OK         71  89  72  90 /  30  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

24/05
Hazardous weather outlook, Jun 5, 11:45 AM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT SUN JUN 5 2005

OKZ004>048-050>052-TXZ083>090-061200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
CENTRAL...WESTERN...AND SOUTHERN OKLAHOMA...AND ALL OF WESTERN NORTH
TEXAS.

LOCATION...
THE SLIGHT RISK AREA IS SOUTH OF A LINE FROM PONCA CITY...TO
FAIRVIEW...TO CHEYENNE.

TIMING...
THE MOST LIKELY TIME IS FROM 3 PM TO MIDNIGHT.

IMPACTS...
STORMS THAT DEVELOP DURING THE AFTERNOON AND EARLY EVENING MAY BE
ACCOMPANIED BY TENNIS BALL SIZE HAIL AND 75 MPH WINDS.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD
REMAIN PREPARED FOR SEVERE WEATHER OPERATIONS...PARTICULARLY FROM 3
PM THROUGH MIDNIGHT.

DISCUSSION...
A COLD FRONT MOVING SLOWLY ACROSS NORTHERN AND WESTERN OKLAHOMA THIS
MORNING HAD BECOME STATIONARY NEAR A LINE FROM BARTLESVILLE TO
GUTHRIE TO ALTUS AT MIDDAY AND A DRYLINE WAS INTERSECTING THE FRONT
IN THE CENTRAL TEXAS PANHANDLE.  THE FRONT IS EXPECTED TO SLOWLY
RETREAT NORTHWARD AS A WARM FRONT THIS AFTERNOON. THE DRYLINE IS NOT
EXPECTED TO ADVANCE INTO WESTERN OKLAHOMA OR WESTERN NORTH TEXAS
TODAY.

ALTHOUGH ALL AREAS NEAR AND SOUTH OF THE WARM FRONT WILL BECOME
HUMID AND UNSTABLE THIS AFTERNOON...THE STRONGEST COMBINATION OF
HEATING AND MOIST AIR IS EXPECTED TO LINE UP JUST EAST OF THE
DRYLINE AND SOUTH OF THE WARM FRONT IN THE EASTERN TEXAS PANHANDLE
AND FAR SOUTHWEST OKLAHOMA OKLAHOMA AND WESTERN NORTH TEXAS. AS
SOUTHEAST WINDS TRANSPORT THE UNSTABLE AIR UP THE HIGHER TERRAIN OF
WEST TEXAS...CONDITIONS WILL BECOME FAVORABLE FOR THUNDERSTORM
DEVELOPMENT BY MID-AFTERNOON.  ADDITIONAL...MORE ISOLATED STORMS MAY
FORM MOST ANYWHERE ALONG THE WARM FRONT IN OKLAHOMA.

AS STORMS DEVELOP THEY WILL ENCOUNTER MODERATE AMOUNTS OF WIND SHEAR
AND A FEW SUPERCELL STORMS WILL RESULT. THESE STORMS WILL LIKELY
MOVE TO THE EAST OR EVEN SOUTHEAST AND WILL HAVE THE GREATEST
LIKELIHOOD FOR PRODUCING SIGNIFICANT SEVERE WEATHER. THE PRIMARY
THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.
WHILE TORNADOES CAN NOT BE COMPLETELY RULED OUT TODAY...THE THREAT
FROM TORNADOES IS SUBSTANTIALLY LOWER THAN ON SATURDAY.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUN 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
A LOW CHANCE OF THUNDERSTORMS WILL EXIST ALMOST EVERY DAY THROUGH
THE END OF NEXT WEEK...ESPECIALLY OVER WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS. THE STRENGTH OF THE MID-LEVEL CAP OF WARM AIR AND
RELATIVELY WEAK WIND SHEAR WILL TEND TO LIMIT THE THREAT FOR
WIDESPREAD SEVERE WEATHER MOST OF THE TIME.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 6 AM
MONDAY.

05

In the hours before

Local storm report, Jun 5, 11:48 AM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1148 AM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND GST     8 W ADA                 34.78N 96.80W
06/04/2005  60 MPH           PONTOTOC           OK   EMERGENCY MNGR

            MEASURED WIND GUST

0550 PM     HAIL             BETHANY                 35.51N 97.64W
06/04/2005  0.75 INCH        OKLAHOMA           OK   NWS EMPLOYEE

&&

JPIKE
Local storm report, Jun 5, 1:06 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
106 PM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             2 NE CHICKASHA          35.06N 97.93W
06/04/2005  0.75 INCH        GRADY              OK   EMERGENCY MNGR

0645 PM     HAIL             2 SW LAKE CARL BLACKWEL 36.11N 97.22W
06/04/2005  1.00 INCH        PAYNE              OK   PUBLIC

0520 PM     HAIL             2 SW NINNEKAH           34.93N 97.94W
06/04/2005  0.75 INCH        GRADY              OK   EMERGENCY MNGR

0620 PM     HAIL             5 NNW RUSH SPRINGS      34.85N 97.99W
06/04/2005  1.00 INCH        GRADY              OK   EMERGENCY MNGR

0618 PM     HAIL             10 N VERNON             34.30N 99.28W
06/04/2005  2.50 INCH        WILBARGER          TX   AMATEUR RADIO

            REPORTED ON HWY 183

0631 PM     HAIL             2 S RUSH SPRINGS        34.75N 97.96W
06/04/2005  0.75 INCH        GRADY              OK   EMERGENCY MNGR

0630 PM     HAIL             1 WNW VERNON            34.16N 99.30W
06/04/2005  1.00 INCH        WILBARGER          TX   PUBLIC

0705 PM     HAIL             6 SE RUSH SPRINGS       34.72N 97.88W
06/04/2005  1.00 INCH        GRADY              OK   EMERGENCY MNGR

&&

JPIKE
Local storm report, Jun 5, 1:14 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
114 PM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             10 WSW GUTHRIE          35.82N 97.59W
06/04/2005  2.00 INCH        LOGAN              OK   PUBLIC

0655 PM     HAIL             10 WSW GUTHRIE          35.82N 97.59W
06/04/2005  0.88 INCH        LOGAN              OK   PUBLIC

&&

JPIKE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:04 PM CDTSevere Thunderstorm WarningOUNKay41 min
Jun 4, 7:12 PM CDTSevere Thunderstorm WarningOUNOklahoma48 min
Jun 4, 7:30 PM CDTTornado WarningOUNKay30 min
Jun 4, 7:31 PM CDTTornado WarningOUNGarvin, Stephens59 min
Jun 4, 7:34 PM CDTSevere Thunderstorm WarningOUNCaddo, Grady41 min
Jun 4, 7:47 PM CDTSevere Thunderstorm WarningOUNMcClain58 min
Jun 4, 7:57 PM CDTSevere Thunderstorm WarningOUNKay48 min
Jun 4, 8:13 PM CDTSevere Thunderstorm WarningOUNCleveland47 min
Jun 4, 8:17 PM CDTSevere Thunderstorm WarningOUNGrady43 min
Jun 4, 8:21 PM CDTSevere Thunderstorm WarningOUNCaddo39 min
Jun 4, 8:24 PM CDTSevere Thunderstorm WarningOUNComanche51 min
Jun 4, 8:30 PM CDTSevere Thunderstorm WarningOUNGarvin, Murray, Pontotoc45 min
Jun 4, 8:32 PM CDTSevere Thunderstorm WarningOUNPottawatomie58 min
Jun 4, 8:38 PM CDTFlash Flood WarningOUNGrady3 hr
Jun 4, 8:50 PM CDTSevere Thunderstorm WarningOUNMcClain25 min
Jun 4, 8:56 PM CDTSevere Thunderstorm WarningOUNCaddo, Cleveland, Comanche, Grady, McClain64 min
Jun 4, 9:10 PM CDTSevere Thunderstorm WarningOUNJefferson50 min
Jun 4, 9:15 PM CDTTornado WarningOUNJefferson30 min
Jun 4, 9:19 PM CDTSevere Thunderstorm WarningOUNGrant41 min
Jun 4, 9:25 PM CDTSevere Thunderstorm WarningOUNHughes, Pontotoc, Seminole50 min
Jun 4, 9:39 PM CDTSevere Thunderstorm WarningOUNGarfield51 min
Jun 4, 9:45 PM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Love, Murray45 min
Jun 4, 9:49 PM CDTSevere Thunderstorm WarningOUNGrady41 min
Jun 4, 9:53 PM CDTSevere Thunderstorm WarningOUNGrant, Kay52 min
Jun 4, 10:34 PM CDTSevere Thunderstorm WarningOUNJefferson41 min
Jun 4, 10:36 PM CDTSevere Thunderstorm WarningOUNCoal, Johnston, Pontotoc54 min
Jun 4, 10:46 PM CDTSevere Thunderstorm WarningOUNCarter29 min
Jun 4, 11:04 PM CDTSevere Thunderstorm WarningOUNCarter, Love41 min
Jun 4, 11:06 PM CDTSevere Thunderstorm WarningOUNAtoka39 min
Jun 4, 11:09 PM CDTSevere Thunderstorm WarningOUNHughes36 min
Jun 4, 11:32 PM CDTSevere Thunderstorm WarningOUNJohnston, Marshall43 min
Jun 5, 5:32 AM CDTSevere Thunderstorm WarningOUNComanche, Stephens43 min
Jun 5, 7:37 AM CDTSevere Thunderstorm WarningOUNCoal, Pontotoc23 min
Jun 5, 5:43 PM CDTSevere Thunderstorm WarningOUNKiowa47 min
Jun 5, 6:02 PM CDTSevere Thunderstorm WarningOUNWashita43 min
Jun 5, 6:26 PM CDTSevere Thunderstorm WarningOUNKiowa49 min
Jun 4, 7:07 PM CDTSevere Thunderstorm WarningOUNArcher38 min
Jun 4, 7:12 PM CDTSevere Thunderstorm WarningOUNKnox48 min
Jun 4, 7:16 PM CDTSevere Thunderstorm WarningOUNWichita44 min
Jun 4, 7:39 PM CDTTornado WarningOUNArcher36 min
Jun 4, 7:55 PM CDTTornado WarningOUNWichita35 min
Jun 4, 8:01 PM CDTSevere Thunderstorm WarningOUNBaylor, Knox44 min
Jun 4, 8:11 PM CDTTornado WarningOUNArcher19 min
Jun 4, 8:29 PM CDTTornado WarningOUNArcher, Wichita31 min
Jun 4, 8:44 PM CDTSevere Thunderstorm WarningOUNBaylor, Knox46 min
Jun 4, 9:20 PM CDTSevere Thunderstorm WarningOUNArcher40 min
Jun 4, 9:32 PM CDTSevere Thunderstorm WarningOUNBaylor43 min
Jun 4, 10:20 PM CDTSevere Thunderstorm WarningOUNClay40 min
Jun 4, 10:43 PM CDTTornado WarningOUNClay32 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.